Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 2, 2012, 1:00 PM EDT for Madison County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2012, 1:00 PM EDT (17:00 UTC)
- Expired
- Sep 2, 2012, 1:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Madison County, GA
The radar
The Greer radar (KGSP), 119 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733
WWUS82 KFFC 021700
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EDT SUN SEP 2 2012
GAZ027-021730-
100 PM EDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MADISON
COUNTY UNTIL 130 PM EDT...
AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS AROUND ILA...MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS MADISON
COUNTY THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SANFORD...POCATALIGO...NEESE...ILA...DANIELSVILLE AND
HARRISON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3427 8311 3423 8307 3417 8309 3415 8305
3412 8305 3405 8337 3409 8338 3412 8335
3420 8338 3423 8335 3425 8329 3425 8316
3427 8313
TIME...MOT...LOC 1700Z 254DEG 25KT 3418 8321
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 2, 7:44 AM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Sep 2, 7:44 AM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 744 AM EDT SUN SEP 2 2012 .PREV DISCUSSION... /ISSUED 358 AM EDT SUN SEP 2 2012/ SHORT TERM /TODAY THROUGH MONDAY/... REMNANTS OF ISAAC EXPECTED TO MOVE INTO THE OH AND TN VALLEYS TODAY...AND WITH ASSOCIATED SWATH OF MOISTURE PRESENT ACROSS THE SOUTHEAST...THIS FEATURE WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS TODAY. HIGHEST TS CHANCES ACROSS FAR NORTH GEORGIA. AS THE UPPER LOW APPROACHES THE REGION...COMBINED WITH THE DIURNAL DAYTIME HEATING...MU CAPE WILL INCREASE INTO THE 1500-2500 J/KG RANGE. HIRES SHORT TERM MODELS...INCLUDING LOCAL WRF...INDICATING MORE SIGNIFICANT ACTIVITY INTO THE OVERNIGHT HOURS AND THROUGH MONDAY AS SYSTEM DROPS FURTHER SOUTH INTO THE TN VALLEY AND FRONTAL BOUNDARY IS DRAGGED ALONG WITH IT. MOST MODELS SUGGEST BEST INSTABILITIES AND SHEAR WILL REMAIN NORTH AND WEST OF GA...WITH CONVECTION LASTING WELL INTO THE EVENING HOURS. ORGANIZED ACTIVITY IN AL AND TN WILL MOVE INTO GEORGIA...AND MODELS SHOWING LINE OF CONVECTION COULD PUSH INTO FAR NW GA BEFORE MIDNIGHT. ALTHOUGH PRIMARY THREAT TODAY WILL BE DAMAGING WINDS...0-1 KM SHEAR INCREASES TO 30-35KT BY LATE EVENING IN NW GA...AND ROTATING CELLS ARE POSSIBLE. AS A RESULT...COULD NOT RULE OUT AN ISOLATED TORNADO IN ORGANIZED STORMS. WITH THE HIGHEST TORNADO RISK IN THE OVERNIGHT HOURS...IT IS IMPORTANT TO STAY INFORMED OF THE LATEST FORECASTS AND BE SURE ALERT METHODS /SUCH AS NOAA WEATHER RADIO/ ARE FUNCTIONAL. MOIST VERTICAL PROFILE AND HIGH FREEZING LEVEL WILL MAKE HAIL MUCH LESS LIKELY...AND WITH PWS AT OR ABOVE 1.8 INCHES...HEAVY DOWNPOURS CAN BE EXPECTED. THROUGH MONDAY...AREAS GENERALLY NORTH OF CARROLLTON...TO ATLANTA...TO ATHENS CAN EXPECT TO SEE WIDESPREAD 1-2 INCHES OF RAINFALL. OVERNIGHT LOWS MONDAY SHOULD REMAIN ON THE WARMER SIDE AS A RESULT OF THE CLOUD COVER AND PRECIP ACTIVITY...THOUGH INFLUENCE OF PRECIP AND FRONTAL BOUNDARY WILL KEEP AFTERNOON HIGHS TO BE SLIGHTLY COOLER MONDAY THAN TODAY. IN GENERAL...TOOK A BLEND OF THE MODELS...TENDING TOWARDS THE MORE SKILLFUL MAV. 31 LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MODELS IN GOOD AGREEMENT THAT UPPER TROUGH THAT WAS ONCE ISAAC STALLS ALONG THE APPALACHIANS THROUGH MID WEEK...WITH SOME PVA AND MOISTURE LINGERING ACROSS GEORGIA. BROAD TROUGH DEEPENING OVER CANADA SHOULD PUSH SOME DRIER AIR INTO GEORGIA LATE THURSDAY INTO FRIDAY AS A FRONTAL BOUNDARY SINKS SOUTHWARD INTO THE STATE. MOISTURE SHOULD BE RETURNING BY SATURDAY AS THE UPPER TROUGH SWINGS SOUTHEASTWARD. GFS LOOKS FASTER ON THIS THAN THE ECMWF. HAVE KEPT CHANCE POPS OVER MUCH OF THE CWA THROUGH THE PERIOD...LIKELY NORTH AHEAD OF REMNANTS OF ISAAC MONDAY NIGHT INTO TUESDAY. HAVE REDUCED POPS TO SLIGHT CHANCE FRIDAY WITH BRIEF DRYING PERIOD. 41 && .AVIATION... 12Z UPDATE... DIFFICULT FORECAST. GENERALLY VFR CONDITIONS THROUGH TODAY...WITH MVFR IN CONVECTION. TWO WAVES OF CONVECTION EXPECTED...ONE THIS AFTERNOON MOVING THROUGH THE ATL AREA 21-00Z...AND THE OTHER AROUND 08-12Z MONDAY. MODELS HAVING DIFFICULTY ON TIMING...AND THESE RANGES ARE SUBJECT TO CHANGE. GREATER UNCERTAINTY FOR THE CONVECTION MONDAY MORNING...THOUGH OPTED TO GO WITH PREVAILING TSRA TO SHOW HIGHER CHANCE THAN JUST PROB30. WINDS WILL STAY ON THE WEST SIDE...GENERALLY 8-10KTS THROUGH THE DAY. VRB GUSTS TO 20KTS POSSIBLE IN CONVECTION. //ATL CONFIDENCE...12Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS...EXCEPT HIGH ON WINDS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 91 71 89 71 / 40 50 70 50 ATLANTA 90 73 86 73 / 50 50 70 50 BLAIRSVILLE 85 68 82 67 / 60 70 70 60 CARTERSVILLE 90 72 87 71 / 60 60 70 60 COLUMBUS 94 73 91 73 / 40 40 60 40 GAINESVILLE 88 71 85 71 / 50 60 70 50 MACON 92 71 91 72 / 40 40 50 30 ROME 90 73 88 72 / 60 70 70 60 PEACHTREE CITY 90 71 87 70 / 50 50 70 50 VIDALIA 95 73 92 73 / 40 30 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....41 AVIATION...31
Hazardous weather outlook, Sep 2, 4:19 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 419 AM EDT SUN SEP 2 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 419 AM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED TODAY AND TONIGHT. .SYNOPSIS... TROPICAL MOISTURE WILL PERSIST OVER NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. THE REMNANTS OF TROPICAL STORM ISAAC WILL MOVE INTO THE OHIO AND TENNESSEE VALLEYS TODAY AND TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THESE THUNDERSTORMS WILL BE GUSTY WINDS...PERIODS OF HEAVY RAIN AND OCCASIONAL LIGHTNING. .DISCUSSION... DEEP TROPICAL MOISTURE REMAINS OVER GEORGIA. DYNAMICS ASSOCIATED WITH THE REMNANTS OF ISAAC WILL MOVE INTO THE OHIO AND TENNESSEE VALLEYS TODAY. THE MOISTURE AND MODERATE INSTABILITY WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS TODAY AND TONIGHT...MAINLY OVER NORTH GEORGIA. WITH CAPES RANGING FROM 1500 TO 2500 THIS AFTERNOON AND EVENING AND MODERATE WIND SHEAR...A FEW THUNDERSTORMS COULD BECOME STRONG...MAINLY NORTH. THUNDERSTORMS COULD LAST INTO THE OVERNIGHT HOURS AS THE UPPER SYSTEM MOVES MORE SOUTHEAST INTO THE TENNESSEE VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE TROPICAL AIR MASS WILL CONTINUE THROUGH MOST OF THE PERIOD WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 2, 1:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EDT SUN SEP 2 2012
GAZ027-021730-
100 PM EDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MADISON
COUNTY UNTIL 130 PM EDT...
AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS AROUND ILA...MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS MADISON
COUNTY THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SANFORD...POCATALIGO...NEESE...ILA...DANIELSVILLE AND
HARRISON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3427 8311 3423 8307 3417 8309 3415 8305
3412 8305 3405 8337 3409 8338 3412 8335
3420 8338 3423 8335 3425 8329 3425 8316
3427 8313
TIME...MOT...LOC 1700Z 254DEG 25KT 3418 8321The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:54 PM EDT | Special Weather Statement | FFC | Jackson | 36 min |
| Sep 2, 4:34 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Sep 2, 5:16 PM EDT | Special Weather Statement | FFC | Jefferson | 44 min |
| Sep 2, 5:38 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 52 min |
| Sep 2, 6:35 PM EDT | Special Weather Statement | FFC | Dade | 55 min |
| Sep 2, 7:27 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 33 min |
| Sep 2, 7:55 PM EDT | Special Weather Statement | FFC | Dade, Walker | 35 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.